Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Started itching all over body after taking doxycycline. Prescribed diflucan for yeast infection. Thoughts?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am itching on my face and body a little like a winter dry itch after taking doxycycline for 10 days its been 6 days since I taken my last dose. Skin feels itchy and so do my eyes Dr prescribed me 1 dose of diflucan for a potential yeast infection and those symptoms are better. Is itching normal after Doxycycline and how long until symptoms may go away. Thanks
Posted Wed, 17 Apr 2013 in Medicines and Side Effects
Answered by Dr. Prasad Akole 2 hours later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Doxycycline, like any other drug, can cause itching. Though, this is not its usual known side-effect.

It is not normal to have itching with doxycycline.

It would go away after a variable period of few days depending on everybody’s differing allergic tendency.

What was doxy started for? Do you have any rash, weals/ hives?

Fungal infections can also itch and fluconazole is the drug for many fungi.
But they will usually show up as reddish rashes.

Keep a watch on breathlessness, rashes etc.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Follow-up: Started itching all over body after taking doxycycline. Prescribed diflucan for yeast infection. Thoughts? 18 hours later
Doxy was givin for precaution of STD witch had no symptoms of just precaution. So is it possible that Doxy give me a yeast infection I am very proned to yeast infections after antibiotics. And can a yeast infection give you that dry winter skin and itch feeling. Thank You
Answered by Dr. Prasad Akole 16 hours later
Doxy can not cause fungal infection directly.
If you are prone, you may get fungal infection and yes, they are itchy, dry, scaly.
Doxy can cause itching rarely as drug side -effect.
See if it disappears after a few days.

You may consult a dermatologist for any suspected fungal infection, especially if you say you are prone.
Rule out any immune suppression.

Hope you get better soon.
All the best !!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor